MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION TRUSELECT; CATHETER, CONTINUOUS FLUSH

BOSTON SCIENTIFIC CORPORATION TRUSELECT; CATHETER, CONTINUOUS FLUSH
Model Number 2213-01
Medical Device Problem Codes Break (1069); Difficult to Open or Remove Packaging Material (2922)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/01/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: no date provided, used the first date in the month of the aware date.
 
Event or Problem Description
It was reported that the catheter broke.A 155cm truselect was selected for use.During preparation, the catheter was unable to be pulled out from the plastic shell and the catheter broke.There were no patient complications.
 
Additional Manufacturer Narrative
B3: date of event: no date provided, used the first date in the month of the aware date.Device evaluated by mfr: the product was returned to boston scientific for analysis.Returned product consisted of a trueselect 155cm microcatheter.The device was returned partially in the shipping hoop.The hub was detached 5.4cm from the hub when received from the customer site.The shipping hoop was hydrated, and the device was removed with no issues.There is evidence the device was used contrary to product labeling per the instructions for use (ifu).The ifu states: before removing the microcatheter from the carrier hoop, flush the carrier hoop with heparinized saline or regular saline to activate the hydrophilic coating and aid in removal.The y-connector fitting attached to the carrier hoop may be used to facilitate flushing.Once the product is hydrated, do not allow it to dry.Detach the microcatheter hub from the angled clip, and gently withdraw the microcatheter, looping if necessary.Do not force the microcatheter from the carrier hoop.If resistance is felt during removal, re-flush the carrier hoop with heparinized saline or regular saline.Do not reinsert the product into the carrier hoop.
 
Event or Problem Description

Brand Name
TRUSELECT
Common Device Name
CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
model farm road
cork
EI  
Manufacturer Contact
jay johnson
4100 hamline ave n
arden hills, MN 55112
6515810888
MDR Report Key15469389
Report Number2124215-2022-36606
Device Sequence Number2832515
Product Code KRA
UDI-Device Identifier08714729976622
UDI-Public08714729976622
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K201792
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/08/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/16/2024
Device Model Number2213-01
Device Catalogue Number2213-01
Device Lot Number0029413520
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 08/30/2022
Supplement Date Received by Manufacturer10/25/2022
Initial Report FDA Received Date09/23/2022
Supplement Report FDA Received Date11/08/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/17/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown